From hypomagnesaemia to Zollinger-Ellison syndrome: an adverse effect of a proton pump inhibitor.
Аннотация
We describe the case of a 53-year-old man who presented with abdominal pain, diarrhoea and hypomagnesaemia. The hypomagnesaemia proved to be due to gastrointestinal loss as urinary fractional excretion was very low, suggesting non-renal loss. Common causes were discarded and the hypomagnesaemia was attributed to chronic use of the proton pump inhibitor, omeprazole. As such, omeprazole was discontinued and an H2 blocker was given. Several days later the patient presented with upper gastrointestinal bleeding. CT scan demonstrated marked enlargement of the duodenum and proximal jejunum, and abnormal thickening and enhancement of the bowel wall. Urgent oesophagogastroduodenoscopy revealed coffee-ground and bloody contents in the distal oesophagus and stomach, and numerous ulcers along the duodenum and jejunum. A positron emission tomography-CT scan using GA 68-DOTANOC demonstrated increased uptake in the gastroduodenum junction, suggesting a neuroendocrine tumour. Pancreaticoduodenectomy was performed and tumour cells stained positive for gastrin, confirming the tentative diagnosis of Zollinger-Ellison syndrome.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.